Duke Mathematical Journal

The y -genus of the moduli space of PGL n -Higgs bundles on a curve (for degree coprime to n )

Oscar García-Prada and Jochen Heinloth

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Building on our previous joint work with A. Schmitt, we explain a recursive algorithm to determine the cohomology of moduli spaces of Higgs bundles on any given curve (in the coprime situation). As an application of the method, we compute the y -genus of the space of PGL n -Higgs bundles for any rank n , confirming a conjecture of T. Hausel.

Article information

Duke Math. J., Volume 162, Number 14 (2013), 2731-2749.

Received: 2 August 2012
Revised: 1 March 2013
First available in Project Euclid: 6 November 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14D20: Algebraic moduli problems, moduli of vector bundles {For analytic moduli problems, see 32G13}
Secondary: 14H60: Vector bundles on curves and their moduli [See also 14D20, 14F05]


García-Prada, Oscar; Heinloth, Jochen. The $y$ -genus of the moduli space of $\operatorname{PGL}_{n}$ -Higgs bundles on a curve (for degree coprime to $n$ ). Duke Math. J. 162 (2013), no. 14, 2731--2749. doi:10.1215/00127094-2381369. https://projecteuclid.org/euclid.dmj/1383760703

Export citation


  • [1] L. Álvarez-Cónsul and O. García-Prada, Dimensional reduction, $\mathrm{SL}(2,\mathbb{C})$-equivariant bundles and stable holomorphic chains, Internat. J. Math. 12 (2001), 159–201.
  • [2] L. Álvarez-Cónsul, O. García-Prada, and A. H. W. Schmitt, On the geometry of moduli spaces of holomorphic chains over compact Riemann surfaces, IMRP Int. Math. Res. Pap. 2006, art. ID rnm73597.
  • [3] T. Hausel, “Mirror symmetry and Langlands duality in the non-abelian Hodge theory of a curve” in Geometric Methods in Algebra and Number Theory, Progr. Math. 235, Birkhäuser, Boston, 2005, 193–217.
  • [4] T. Hausel and F. Rodríguez-Villegas, Mixed Hodge polynomials of character varieties, with an appendix by N. Katz, Invent. Math. 174 (2008), 555–624.
  • [5] T. Hausel and M. Thaddeus, Mirror symmetry, Langlands duality, and the Hitchin system, Invent. Math. 153 (2003), 197–229.
  • [6] F. Heinloth, A note on functional equations for zeta functions with values in Chow motives, Ann. Inst. Fourier (Grenoble) 57 (2007), 1927–1945.
  • [7] J. Heinloth, O. García-Prada, and A. H. W. Schmitt, On the motives of moduli of chains and Higgs bundles, to appear in J. Eur. Math. Soc. (JEMS), preprint, arXiv:1104.5558.
  • [8] N. J. Hitchin, The self-duality equations on a Riemann surface, Proc. Lond. Soc. Math. (3) 55 (1987), 59–126.
  • [9] B. C. Ngô, Le lemme fondamental pour les algèbres de Lie, Publ. Math. Inst. Hautes Études Sci. 111 (2010), 1–169.
  • [10] A. H. W. Schmitt, Moduli problems of sheaves associated with oriented trees, Algebr. Represent. Theory 6 (2003), 1–32.
  • [11] A. H. W. Schmitt, Moduli for decorated tuples of sheaves and representation spaces for quivers, Proc. Indian Acad. Sci. Math. Sci. 115 (2005), 15–49.
  • [12] C. Simpson, Harmonic bundles on noncompact curves, J. Amer. Math. Soc. 3 (1990), 713–770.